Funnel Cloud, Routt
- When
- August 2, 1:15 PM MST
- Where
- Routt County, 0.87 mi SE of Yampa
- Reported by
- Public
- Coordinates
- 40.140, -106.890
A funnel cloud was spotted by several people near Yampa.
Abundant monsoon moisture remained across Western Colorado. This led to another round of showers and thunderstorms across much of the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Abundant monsoon moisture remained across Western Colorado. This led to another round of showers and thunderstorms across much of the region. Storms were slow moving and produced heavy rain. As a result of the heavy rain, some flash flooding and debris flows occurred in Mesa and Eagle counties. Additionally, gusty outflow winds in excess of 58 mph occurred across portions of the Western Slope. The passage of a weak trough across northwest Colorado resulted in some stronger storms. One storm in Routt County produced a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 2, 10:50 AM MST, 2 hours 25 minutes earlier.
Area Forecast Discussion National Weather Service Grand Junction CO 1150 AM MDT Wed Aug 2 2023 .SHORT TERM...(Today through Thursday) Issued at 228 AM MDT Wed Aug 2 2023 As has occurred the last several nights during this monsoonal push, showers and storms have lingered well into the night. This area of precipitation will continue to drift off to the northeast and diminish over the next few hours with clearing skies behind it. The first in a series of shortwaves will be moving northeast through the Great Basin over today, adding some extra energy and an improved shear profile across eastern Utah and into northwest Colorado this afternoon. That combined with some increased sunshine this morning and the deep monsoonal mositure will mean the potential for some rather robust storms this afternoon. Expect showers and storms to fire off the terrain during the late morning or early afternoon, with the best organization expected in Utah. These storms will likely still be efficient rainers thanks to the deep moisture and saturated atmosphere, capable of producing rainfall rates in excess of an inch per hour. Other threats include gusty winds, frequent lightning, and some small hail in the better organized storms. The second in the aforementioned series of shortwaves is projected to move through overnight tonight, which will help keep convection rolling into the overnight, before lifting north into Wyoming tomorrow morning. This point marks a transition out of this monsoonal pattern and back to a drier and warmer pattern. The subtropical high that has been over the Southern Plains for the last few days will spread westward starting late today, with drier air advecting northward by tomorrow morning. This combined with the subsidence on the backside of the shortwave trough progged to be over Wyoming will decrease shower and storm coverage for tomorrow afternoon. The storms that do form over the terrain will still be capable of producing brief heavy rain, gusty winds, frequent lightning, and some small hail. The northern half of the area will see the best activity. Temperatures will remain near to a few degrees below normal for today and tomorrow, but a gradual warming trend to near or slightly above normal temperatures is on the horizon as conditions dry out. .LONG TERM...(Thursday night through Tuesday) Issued at 228 AM MDT Wed Aug 2 2023 The low over Wyoming will track slowly eastward overnight with a shallow trough at its base helping to sustain showers/thunderstorms across northwest Colorado in the evening. During the remainder of the period, high pressure will extend from the Gulf of Mexico to the eastern Pacific effectively blocking any avenue for subtropical moisture to enter the region. This will leave a dry, zonal flow across the forecast area. A shallow ridge sets up Friday which models indicated will persist through the weekend. Then, early next week upper level winds shift to the northwest in response to a shallow shortwave trough pushing across the northern High Plains. This shift doesn't seem to alter conditions across the area which are expected to be mostly dry in the valleys with isolated/low end scattered afternoon/evening showers and thunderstorms each day with the ranges along the Continental Divide and the eastern Uinta Mountains favored. Given the prevailing zonal flow, temperatures are expected to hover right around normal throughout the extended period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1150 AM MDT Wed Aug 2 2023 Thunderstorms are just getting started over the higher terrain late this morning. The storms will gradually move northward off the terrain into the valleys when they could impact TAF sites. Stronger more organized storms are forecast to move out of central Utah into our CWA by early evening with a complex of storms drifting eastward through the evening and early morning hours. So there will be periods of storms and this was attempted to be relayed in the forecasts. However things are likely to change and amendments will be issued as necessary. Gusty winds and brief heavy rainfall rates could drop conditions to ILS and possibly MVFR if a storm were to move over the airfield directly. KEGE did see some lower clouds due to precipitation and that is a probability for tomorrow morning as well. Otherwise VFR will prevail at areas outside of thunderstorm threats. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...BGB LONG TERM...NL AVIATION...GJT
Hazardous Weather Outlook National Weather Service Grand Junction CO 239 AM MDT Wed Aug 2 2023 COZ001>014-017>023-UTZ022>025-027>029-030845- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 239 AM MDT Wed Aug 2 2023 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Today will be the last day of truly monsoon like convection, with heavy rain and frequent lightning still the main threats, followed by small hail and gusty winds. Rainfall rates in excess of an inch an hour are possible. As with the last several days, activity will last well into the overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Drier air begins to work in on Thursday, decreasing shower and storm coverage somewhat. It will also lead to a transition away from heavy rain producing storms to storms more likely to produce gusty outflow winds. Frequent lightning remains a threat with any storm. Temperatures will also begin to slowly warm to near or a few degrees above normal by the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Preliminary Local Storm Report
National Weather Service Grand Junction CO
1005 AM MDT Wed Aug 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 2 W Redlands 39.09N 108.69W
08/02/2023 M1.61 inch Mesa CO Cocorahs
Cocorahs station CO-ME-180 Grand Junction
7.2 W. The period of the Rain event was 24
hours.
1100 AM Rain 3 SSW Coal Bank Pass 37.66N 107.80W
08/01/2023 M1.40 inch San Juan CO Mesonet
Mesonet station CADC2 3.3 SW Coal Bank Pass
(SNOTEL). The period of the Rain event was
24 hours.
0700 AM Rain 4 W Cattle Creek 39.44N 107.31W
08/02/2023 M1.40 inch Garfield CO Cocorahs
Cocorahs station CO-GF-73 Glenwood Springs
7.2S. The period of the Rain event was 24
hours.
0815 AM Rain 1 SSE Minturn 39.57N 106.41W
08/02/2023 M1.33 inch Eagle CO Mesonet
Mesonet station CSSC2 1.3 SE Minturn
(CBRFC). The period of the Rain event was 24
hours.
0945 AM Rain 3 E Milner 40.49N 106.96W
08/01/2023 M1.30 inch Routt CO Mesonet
Mesonet station FW5702 Steamboat Springs.
The period of the Rain event was 24 hours.
1100 AM Rain 3 E Skyway 39.06N 108.06W
08/01/2023 M1.30 inch Mesa CO Mesonet
Mesonet station MESC2 3.4 E Skyway (SNOTEL).
The period of the Rain event was 24 hours.
1000 AM Rain 4 S Sawpit 37.93N 108.01W
08/01/2023 M1.20 inch San Miguel CO Mesonet
Mesonet station GW1216 Sawpit. The period of
the Rain event was 24 hours.
0845 AM Rain 1 SSW Slater 40.98N 107.38W
08/02/2023 M1.20 inch Moffat CO Mesonet
Mesonet station SLFC2 1.4 SW Slater (CBRFC).
The period of the Rain event was 24 hours.
0857 AM Rain 7 ENE Toponas 40.10N 106.68W
08/02/2023 M1.11 inch Routt CO Mesonet
Mesonet station PCPC2 Porcupine Crk, Toponas
6ENE. The period of the Rain event was 24
hours.
0955 AM Rain 1 E Mount Crested Butte 38.91N 106.96W
08/01/2023 M1.09 inch Gunnison CO Mesonet
Mesonet station FW1025 Mt. Crested Butte.
The period of the Rain event was 24 hours.
0700 AM Rain 4 E Cattle Creek 39.46N 107.18W
08/02/2023 M1.04 inch Garfield CO Cocorahs
Cocorahs station CO-GF-49 Carbondale 4.6NNE.
The period of the Rain event was 24 hours.
1153 AM Rain 3 SSE Woody Creek 39.23N 106.87W
08/01/2023 M1.03 inch Pitkin CO ASOS
ASOS station KASE Aspen-Pitkin Cnty Airport.
The period of the Rain event was 24 hours.
0706 AM Rain 4 WNW Cattle Creek 39.46N 107.32W
08/02/2023 M1.02 inch Garfield CO Cocorahs
Cocorahs station CO-GF-88 Glenwood Springs
5.9 S. The period of the Rain event was 24
hours.
0700 AM Rain 2 ENE Vail 39.65N 106.33W
08/02/2023 M0.92 inch Eagle CO Cocorahs
Cocorahs station CO-EG-19 Vail 2.6E. The
period of the Rain event was 24 hours.
1200 PM Rain 17 N Maeser 40.72N 109.54W
08/01/2023 M0.90 inch Uintah UT Mesonet
Mesonet station KGCU1 16.9 N Maeser
(SNOTEL). The period of the Rain event was
24 hours.
0800 AM Rain 11 W De Beque 39.33N 108.42W
08/02/2023 M0.90 inch Mesa CO Mesonet
Mesonet station WETC2 11.0 W De Beque (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2). The period of
the Rain event was 24 hours.
0800 AM Rain 18 E Buford 40.00N 107.24W
08/02/2023 M0.90 inch Garfield CO Mesonet
Mesonet station TLSC2 18.2 E Buford
(SNOTEL). The period of the Rain event was
24 hours.
0911 AM Rain 6 W Grand Mesa 39.03N 107.98W
08/01/2023 M0.84 inch Delta CO Mesonet
Mesonet station TT695 Grand Mesa. The period
of the Rain event was 24 hours.
0700 AM Rain 3 NW Cattle Creek 39.48N 107.29W
08/02/2023 M0.82 inch Garfield CO Cocorahs
Cocorahs station CO-GF-33 Glenwood Springs
5.3SSE. The period of the Rain event was 24
hours.
1100 AM Rain 8 SW Yampa 40.06N 107.01W
08/01/2023 M0.80 inch Routt CO Mesonet
Mesonet station BRRC2 8.3 SW Yampa (SNOTEL).
The period of the Rain event was 24 hours.
0700 AM Rain 7 E Toponas 40.08N 106.67W
08/02/2023 M0.80 inch Routt CO Mesonet
Mesonet station LYNC2 6.9 E Toponas
(SNOTEL). The period of the Rain event was
24 hours.
0650 AM Rain Carbondale 39.40N 107.22W
08/02/2023 M0.77 inch Garfield CO Cocorahs
Cocorahs station CO-GF-47 Carbondale 0.5W.
The period of the Rain event was 24 hours.
0853 AM Rain Meeker 40.05N 107.88W
08/02/2023 M0.77 inch Rio Blanco CO ASOS
ASOS station KEEO Meeker Airport. The period
of the Rain event was 24 hours.
0856 AM Rain 2 N Dowd 39.63N 106.45W
08/02/2023 M0.77 inch Eagle CO Mesonet
Mesonet station DJTC2 Dowd Junction. The
period of the Rain event was 24 hours.
0855 AM Rain 4 NNW Burns 39.92N 106.92W
08/02/2023 M0.76 inch Eagle CO Mesonet
Mesonet station STHC2 Hangman, Burns 3NW.
The period of the Rain event was 24 hours.
1200 PM Rain 6 N Rifle 39.63N 107.76W
08/01/2023 M0.75 inch Garfield CO Mesonet
Mesonet station RRGC2 6.2 N Rifle. The
period of the Rain event was 24 hours.
0855 AM Rain 14 NNW New Castle 39.77N 107.65W
08/02/2023 M0.74 inch Garfield CO Mesonet
Mesonet station MITC2 Deep Crk, NewCastle
14NNW. The period of the Rain event was 24
hours.
0941 AM Rain 8 WNW Rifle 39.59N 107.92W
08/01/2023 M0.72 inch Garfield CO Mesonet
Mesonet station TT532 Roan Plateau. The
period of the Rain event was 24 hours.
1100 AM Rain 6 ESE Meridith 39.32N 106.61W
08/01/2023 M0.70 inch Pitkin CO Mesonet
Mesonet station KLNC2 6.1 E Meridith
(SNOTEL). The period of the Rain event was
24 hours.
0700 AM Rain 18 S Manila 40.74N 109.67W
08/02/2023 M0.70 inch Uintah UT Mesonet
Mesonet station TCKU1 17.7 S Manila
(SNOTEL). The period of the Rain event was
24 hours.
0700 AM Rain 4 WSW Buford 39.97N 107.64W
08/02/2023 M0.70 inch Rio Blanco CO Cocorahs
Cocorahs station CO-RB-18 Meeker 14.3ESE.
The period of the Rain event was 24 hours.
0925 AM Rain 9 N Meridith 39.48N 106.73W
08/01/2023 M0.67 inch Eagle CO Mesonet
Mesonet station ESLC2 9.2 N Meridith. The
period of the Rain event was 24 hours.
0718 AM Rain 1 W Edwards 39.65N 106.62W
08/02/2023 M0.67 inch Eagle CO Cocorahs
Cocorahs station CO-EG-3 Edwards 1.3WNW. The
period of the Rain event was 24 hours.
0722 AM Rain 1 W Edwards 39.65N 106.62W
08/02/2023 M0.67 inch Eagle CO CO-OP Observer
CO-OP Observer station EDRC2 Edwards 1WNW.
The period of the Rain event was 24 hours.
0700 AM Rain 2 NW Glenwood Springs 39.57N 107.35W
08/02/2023 M0.66 inch Garfield CO Cocorahs
Cocorahs station CO-GF-40 Glenwood Springs
1.7NW. The period of the Rain event was 24
hours.
0700 AM Rain 1 NNW Carbondale 39.41N 107.22W
08/02/2023 M0.62 inch Garfield CO Cocorahs
Cocorahs station CO-GF-85 Carbondale 0.7
NNW. The period of the Rain event was 24
hours.
0700 AM Rain 1 S Glenwood Springs 39.53N 107.33W
08/02/2023 M0.61 inch Garfield CO Cocorahs
Cocorahs station CO-GF-89 Glenwood Springs
0.8 S. The period of the Rain event was 24
hours.
0700 AM Rain 2 W Vail 39.65N 106.40W
08/02/2023 M0.61 inch Eagle CO Cocorahs
Cocorahs station CO-EG-21 Vail 0.9WNW. The
period of the Rain event was 24 hours.
0955 AM Rain 14 NNW New Castle 39.77N 107.65W
08/01/2023 M0.60 inch Garfield CO Mesonet
Mesonet station MITC2 Deep Crk, NewCastle
14NNW. The period of the Rain event was 24
hours.
1100 AM Rain Coal Bank Pass 37.70N 107.78W
08/01/2023 M0.60 inch San Juan CO Mesonet
Mesonet station SPSC2 Coal Bank Pass
(SNOTEL). The period of the Rain event was
24 hours.
0915 AM Rain 1 SSE Minturn 39.57N 106.41W
08/01/2023 M0.59 inch Eagle CO Mesonet
Mesonet station CSSC2 1.3 SE Minturn
(CBRFC). The period of the Rain event was 24
hours.
0700 AM Rain Glenwood Springs 39.54N 107.33W
08/02/2023 M0.57 inch Garfield CO Cocorahs
Cocorahs station CO-GF-1 Glenwood Spgs
0.64S. The period of the Rain event was 24
hours.
0700 AM Rain Edwards 39.65N 106.59W
08/02/2023 M0.54 inch Eagle CO Cocorahs
Cocorahs station CO-EG-52 Edwards 0.5 E. The
period of the Rain event was 24 hours.
0927 AM Rain 48 NE Elgin 39.50N 109.56W
08/01/2023 M0.52 inch Uintah UT Mesonet
Mesonet station WNTU1 Winter Ridge, Mack
41WNW. The period of the Rain event was 24
hours.
1127 AM Rain 48 NE Elgin 39.50N 109.56W
08/01/2023 M0.52 inch Uintah UT Mesonet
Mesonet station WNTU1 Winter Ridge, Mack
41WNW. The period of the Rain event was 24
hours.
0845 AM Rain 2 W Vail 39.64N 106.39W
08/02/2023 M0.52 inch Eagle CO Mesonet
Mesonet station GRVC2 1.9 W Vail (CBRFC).
The period of the Rain event was 24 hours.
1100 AM Rain 14 N Hahns Peak 41.00N 106.91W
08/01/2023 M0.50 inch Routt CO Mesonet
Mesonet station WPKW4 Whiskey Park. The
period of the Rain event was 24 hours.
1100 AM Rain 2 SW Vail 39.62N 106.38W
08/01/2023 M0.50 inch Eagle CO Mesonet
Mesonet station VLMC2 2.0 SW Vail (SNOTEL).
The period of the Rain event was 24 hours.
1100 AM Rain 13 ENE Mount Crested Bu 38.99N 106.75W
08/01/2023 M0.50 inch Gunnison CO Mesonet
Mesonet station UPTC2 14.6 S Aspen (SNOTEL).
The period of the Rain event was 24 hours.
1100 AM Rain 10 E Grand Co Arpt 38.48N 109.27W
08/01/2023 M0.50 inch San Juan UT Mesonet
Mesonet station LSMU1 11.6 NW La Sal
(SNOTEL). The period of the Rain event was
24 hours.
1100 AM Rain 9 E Grand Co Arpt 38.48N 109.29W
08/01/2023 M0.50 inch San Juan UT Mesonet
Mesonet station LMLU1 8.6 E Grand Co Arpt
(SNOTEL). The period of the Rain event was
24 hours.
1100 AM Rain 8 WNW Verdure 37.81N 109.49W
08/01/2023 M0.50 inch San Juan UT Mesonet
Mesonet station CJSU1 7.8 W Verdure
(SNOTEL). The period of the Rain event was
24 hours.
1100 AM Rain 9 ENE Elk Park 37.71N 107.51W
08/01/2023 M0.50 inch San Juan CO Mesonet
Mesonet station BRTC2 8.9 E Elk Park
(SNOTEL). The period of the Rain event was
24 hours.
1100 AM Rain 15 N Glenwood Springs 39.76N 107.36W
08/01/2023 M0.50 inch Garfield CO Mesonet
Mesonet station BLSC2 15.3 N Glenwood
Springs (SNOTEL). The period of the Rain
event was 24 hours.
1100 AM Rain 2 SW Eagle-Vail 39.60N 106.51W
08/01/2023 M0.50 inch Eagle CO Mesonet
Mesonet station BCVC2 2.0 SW Eagle-Vail
(SNOTEL). The period of the Rain event was
24 hours.
1200 PM Rain 8 WNW Verdure 37.81N 109.49W
08/01/2023 M0.50 inch San Juan UT Mesonet
Mesonet station CJSU1 7.8 W Verdure
(SNOTEL). The period of the Rain event was
24 hours.
0700 AM Rain Orchard Mesa 39.04N 108.52W
08/02/2023 M0.50 inch Mesa CO Cocorahs
Cocorahs station CO-ME-185 Grand Junction
3.7 SSE. The period of the Rain event was 24
hours.
0700 AM Rain 6 W Monticello 37.87N 109.45W
08/02/2023 M0.50 inch San Juan UT Mesonet
Mesonet station BUCU1 6.1 W Monticello
(SNOTEL). The period of the Rain event was
24 hours.
0800 AM Rain 8 WNW Verdure 37.81N 109.49W
08/02/2023 M0.50 inch San Juan UT Mesonet
Mesonet station CJSU1 7.8 W Verdure
(SNOTEL). The period of the Rain event was
24 hours.
0845 AM Rain 2 W Vail 39.64N 106.39W
08/02/2023 M0.50 inch Eagle CO Mesonet
Mesonet station GRVC2 1.9 W Vail (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2) (R2)
(R2) (R2) (R2) (R2) (R2) (R2). The period of
the Rain event was 24 hours.
&&Special Weather Statement
National Weather Service Grand Junction CO
132 PM MDT Wed Aug 2 2023
COZ001>003-UTZ025-022015-
Roan and Tavaputs Plateaus CO-Lower Yampa River Basin CO-
Central Yampa River Basin CO-Tavaputs Plateau UT-
132 PM MDT Wed Aug 2 2023
...A strong thunderstorm will impact portions of west central Rio
Blanco County through 215 PM MDT...
At 132 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles southwest of Rangely, or 53 miles northwest of Grand Junction,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Rio
Blanco County.
This includes the following highways...
Colorado 64 between mile markers 17 and 22.
Colorado 139 between mile markers 48 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3969 10905 3984 10918 4015 10876 3983 10852
TIME...MOT...LOC 1932Z 236DEG 21KT 3980 10897
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KJSSpecial Weather Statement
National Weather Service Grand Junction CO
148 PM MDT Wed Aug 2 2023
COZ004-005-022015-
Upper Yampa River Basin CO-Elkhead and Park Mountains CO-
148 PM MDT Wed Aug 2 2023
...A strong thunderstorm will impact portions of southeastern Routt
County through 215 PM MDT...
At 147 PM MDT, Doppler radar was tracking a strong thunderstorm near
Yampa, or 45 miles southeast of Craig, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Routt
County.
This includes Colorado 131 between mile markers 41 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4015 10664 4008 10684 4018 10694 4036 10671
4028 10663
TIME...MOT...LOC 1947Z 231DEG 12KT 4016 10684
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KJSSpecial Weather Statement
National Weather Service Grand Junction CO
209 PM MDT Wed Aug 2 2023
COZ001>003-022045-
Roan and Tavaputs Plateaus CO-Lower Yampa River Basin CO-
Central Yampa River Basin CO-
209 PM MDT Wed Aug 2 2023
...A strong thunderstorm will impact portions of northwestern Rio
Blanco County through 245 PM MDT...
At 209 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rangely, or 52 miles southeast of Vernal, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Rio
Blanco County, including the following locations... Massadona.
This includes the following highways...
Colorado 64 between mile markers 18 and 40.
Colorado 139 between mile markers 56 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3985 10882 4003 10893 4028 10853 3998 10833
TIME...MOT...LOC 2009Z 239DEG 22KT 4001 10874
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KJSThe Grand Junction radar (KGJX), 165 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
2 thunderstorm wind, 1 funnel cloud, 1 flash flood, 1 debris flow. Local standard time, as filed.
A funnel cloud was spotted by several people near Yampa.
The Colorado Department of Transportation reported flash flooding on Colorado Highway 340 at the west entrance to the Colorado National Monument. Up to 6 inches of water ran across the road as a result of heavy from thunderstorms. Additionally, some large boulder collapsed on the road as well as some mud. The superintendent of the Colorado National Monument also reported several inches of water flooded the Visitor's Center. Luckily, there were no injuries or damage to cars reported during the event. The rain gauge, located across from the Visitor's Center, recorded 0.90 inches of rain in 20 minutes.
A peak wind gust of 62 MPH was measured by the automated weather station at the Cortez Municipal Airport.
A peak wind gust of 63 MPH was measured by an automated weather station 18 miles southeast of Massadona.
Strong thunderstorms sat over the Lake Christine Burn Scar with rain rates exceeding 1 inch per hour at times. As a result of heavy rain over the burn scar, there were reports of minor flooding in some townhomes. Additionally, the pedestrian underpass next to Whole Foods was filled with around 5.5 feet of water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2023Every state in 2023This day in weather historyWarnings in Colorado, August 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1105492, 1105493, 1105495, 1105494, 1105844.